PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are signs of liver damage linked to Alli (orlistat)?

ANSWER

Alli has been linked to severe liver injury in rare cases, though it has mostly occurred in those taking the prescription-strength dose (Xenical). Stop taking Alli and call your doctor immediately if you develop any of these possible signs of liver damage:

  • Dark urine
  • Fatigue
  • Fever
  • Light-colored stools
  • Loss of appetite
  • Severe, persistent itching
  • Weakness
  • Vomiting
  • Yellowing of the skin or eyes (jaundice)

From: Alli: Everything You Need to Know WebMD Medical Reference

SOURCES: 

FDA : "Orlistat (marketed as Alli and Xenical): Labeling Change;" "Questions and Answers: Orlistat and Severe Liver Injury;" and "Orlistat (Alli) Packaging Label Insert." 

MedlinePlus: "Orlistat."

Reviewed by Melinda Ratini on March 8, 2018

SOURCES: 

FDA : "Orlistat (marketed as Alli and Xenical): Labeling Change;" "Questions and Answers: Orlistat and Severe Liver Injury;" and "Orlistat (Alli) Packaging Label Insert." 

MedlinePlus: "Orlistat."

Reviewed by Melinda Ratini on March 8, 2018

NEXT QUESTION:

How can you sabotage your weight loss efforts?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.